Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 12, 2021, 8:06 PM CDT for Rice County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 8:06 PM CDT (01:06 UTC)
- Expired
- Aug 12, 2021, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.75 in
- Wind
- 50
County Rice County, KS
The radar
The Wichita radar (KICT), 86 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2517 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WWUS83 KICT 130106
SPSICT
Special Weather Statement
National Weather Service Wichita KS
806 PM CDT Thu Aug 12 2021
KSZ050-051-130145-
Rice KS-McPherson KS-
806 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southwestern
McPherson and southeastern Rice Counties through 845 PM CDT...
At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nickerson, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3837 9810 3832 9789 3818 9780 3817 9814
3818 9815 3822 9825
TIME...MOT...LOC 0105Z 254DEG 12KT 3822 9805
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 12, 7:00 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 12, 7:00 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 700 PM CDT Thu Aug 12 2021 .SHORT TERM...(This evening through Sunday night) Issued at 237 PM CDT Thu Aug 12 2021 Storms have already developed over northeast and western Kansas along the surface frontal boundary. Additional storms are expected to develop this afternoon and tonight(mainly over central Kansas). Wind shear is rather weak today however good instability combined with inverted-V vertical thermal profile supports mainly damaging wind potential with high DCAPE. There is some hail potential especially if a storm can limit mergering with other storms. If the storm coverage increases a modest cold pool would develop causing storms to spread southward tonight. Storm redevelopment areas for Friday/Saturday will be predicated on convective evolution each day and resultant effects for surface boundary placement. Heading into Saturday the effective boundary could move further south into Oklahoma, thus limiting storm chances further north. .LONG TERM...(Monday through Thursday) Issued at 237 PM CDT Thu Aug 12 2021 GFS/ECMWF models show a upper level wave dropping southeast across the region for Monday/Tuesday with a decent precipitation signal. Daytime highs look to be little bit cooler than normal this period. Meanwhile models show a more pronounced upper trough moving eastward from the Rockies across the northern plains for Wednesday into Thursday. If this signal is maintained it would push a cold front southward into Kansas which could bring more storm chances to the area for middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 638 PM CDT Thu Aug 12 2021 Main concern through tonight will be thunderstorms across central and south central Kansas. Showers and storms are currently near KRSL and KGBD; tsra tempo groups are reflected in these TAFs through 3Z. Held off on tempo groups for areas south and east until coverage of thunderstorms becomes more clear. Amendments to TAFs may be necessary for KSLN, KHUT, and KICT; however, VFR conditions are expected for the time being. Also monitoring a boundary sliding southwestward out of Missouri that would affect KCNU, however storms coverage along the boundary is low, so VFR conditions are expected to continue there. For tomorrow, the boundary triggered showers and storms today will slosh southward and be the focus for more showers and storms. This will primarily affect TAF sites in south-central and southeast Kansas, though we cannot rule out isolated thunderstorms in central Kansas. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 71 90 68 87 / 40 30 40 50 Hutchinson 69 88 66 87 / 40 30 40 40 Newton 70 88 66 85 / 40 30 40 40 ElDorado 71 89 68 86 / 40 30 40 40 Winfield-KWLD 72 92 68 88 / 30 40 40 50 Russell 67 86 65 85 / 60 30 40 40 Great Bend 67 86 65 85 / 50 30 40 40 Salina 69 86 66 85 / 60 30 40 30 McPherson 68 87 65 84 / 50 30 40 40 Coffeyville 73 92 70 88 / 30 40 40 40 Chanute 73 89 70 86 / 50 40 40 30 Iola 72 89 69 85 / 50 40 30 30 Parsons-KPPF 73 91 69 87 / 40 40 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ070>072-094>096- 098>100. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...JC
Hazardous weather outlook, Aug 12, 7:55 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 755 PM CDT Thu Aug 12 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 755 PM CDT Thu Aug 12 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms are affecting central Kansas into this evening. This activity will spread slowly southward tonight. The strongest thunderstorms could produce quarter size hail, wind gusts up to 65 mph, and locally heavy rainfall with some minor flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A continued risk of scattered thunderstorms is possible for Friday through the weekend. The strongest thunderstorms could produce dime size hail and wind gusts up to 60 mph. Intense rainfall rates and minor flooding may occur as well. More storms will be possible next week across the region, please stay tuned for updates on where the greatest risk area will be each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Aug 12, 6:04 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
604 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND GST LUCAS 39.06N 98.54W
08/12/2021 E70 MPH RUSSELL KS PUBLIC
REPORT CAME IN VIA FACEBOOK.
&&
ROBB.LAWSONLocal storm report, Aug 12, 6:14 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 4 W SYLVAN GROVE 39.01N 98.47W
08/12/2021 LINCOLN KS EMERGENCY MNGR
POWER POLE REORTED DOWN.
&&
ROBB.LAWSONSpecial weather statement, Aug 12, 6:40 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Wichita KS
640 PM CDT Thu Aug 12 2021
KSZ048-050-051-130015-
Ellsworth KS-Rice KS-McPherson KS-
640 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northwestern
McPherson, northeastern Rice and southeastern Ellsworth Counties
through 715 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Marquette, or 16 miles southeast of Kanopolis, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marquette and Kanopolis Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3861 9793 3861 9784 3849 9777 3841 9809
3857 9814 3863 9793
TIME...MOT...LOC 2339Z 250DEG 15KT 3852 9798
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 12, 7:12 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Wichita KS
712 PM CDT Thu Aug 12 2021
KSZ048>051-130100-
Ellsworth KS-Rice KS-McPherson KS-Saline KS-
712 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northwestern
McPherson, northeastern Rice, southeastern Ellsworth and southwestern
Saline Counties through 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Marquette, or 13 miles west of Lindsborg, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marquette, Kanopolis Lake and Kanopolis State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3842 9799 3859 9808 3870 9805 3877 9793
3852 9769
TIME...MOT...LOC 0012Z 216DEG 10KT 3861 9793
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 12, 7:37 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Wichita KS
737 PM CDT Thu Aug 12 2021
KSZ050-130115-
Rice KS-
737 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern Rice
County through 815 PM CDT...
At 737 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sterling, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3833 9815 3823 9802 3817 9811 3817 9814
3816 9815 3816 9822 3817 9822 3817 9826
3819 9829
TIME...MOT...LOC 0037Z 215DEG 6KT 3822 9817
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 12, 8:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
806 PM CDT Thu Aug 12 2021
KSZ050-051-130145-
Rice KS-McPherson KS-
806 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southwestern
McPherson and southeastern Rice Counties through 845 PM CDT...
At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nickerson, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3837 9810 3832 9789 3818 9780 3817 9814
3818 9815 3822 9825
TIME...MOT...LOC 0105Z 254DEG 12KT 3822 9805
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:12 PM CDT | Special Weather Statement | ICT | Saline | 48 min |
| Aug 12, 7:37 PM CDT | Special Weather Statement | ICT | Rice | 38 min |
| Aug 12, 8:23 PM CDT | Special Weather Statement | ICT | Reno | 37 min |
| Aug 12, 8:31 PM CDT | Special Weather Statement | ICT | Russell | 44 min |
| Aug 12, 8:49 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
| Aug 12, 9:11 PM CDT | Special Weather Statement | ICT | McPherson | 34 min |
| Aug 12, 9:44 PM CDT | Special Weather Statement | ICT | McPherson | 31 min |
| Aug 12, 9:56 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Aug 12, 10:01 PM CDT | Special Weather Statement | ICT | Rice | 29 min |
| Aug 12, 10:11 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Aug 12, 10:32 PM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Aug 12, 10:48 PM CDT | Special Weather Statement | ICT | Marion | 27 min |
| Aug 12, 10:52 PM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Aug 12, 11:18 PM CDT | Special Weather Statement | ICT | Ellsworth | 27 min |
| Aug 12, 11:19 PM CDT | Special Weather Statement | ICT | Marion | 26 min |
| Aug 12, 11:50 PM CDT | Special Weather Statement | ICT | Marion | 25 min |
| Aug 13, 12:20 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Aug 13, 2:22 AM CDT | Special Weather Statement | ICT | Greenwood | 23 min |
| Aug 13, 2:42 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 33 min |
| Aug 13, 3:16 AM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| Aug 13, 3:57 AM CDT | Special Weather Statement | ICT | Butler, Greenwood | 33 min |
| Aug 13, 4:15 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood, Marion | 5 hr |
| Aug 13, 4:30 AM CDT | Special Weather Statement | ICT | Butler, Greenwood | 30 min |
| Aug 13, 5:01 AM CDT | Special Weather Statement | ICT | Elk | 29 min |
| Aug 13, 6:11 AM CDT | Areal Flood Warning | ICT | Allen, Wilson, Woodson | 4 hr |
| Aug 13, 7:38 AM CDT | Special Weather Statement | ICT | Labette | 37 min |
| Aug 13, 8:15 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 45 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.